Alert archive / Oklahoma / Wind Chill Advisories in 2022
Wind Chill Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this wind chill advisory at Dec 21, 2022, 3:30 AM CST for 18 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 22, 2022, 4:00 AM CST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2022, 3:30 AM CST (09:30 UTC)
- In effect from
- Dec 22, 2022, 4:00 AM CST
- Expired
- Dec 24, 2022, 10:00 AM CST
- In force
- 54 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind chill advisory went out at Dec 21, 3:02 AM CST, 28 minutes earlier.
Area forecast discussion, Dec 21, 3:02 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
302 AM CST Wed Dec 21 2022
...New SHORT TERM, LONG TERM...
...DANGEROUS WIND CHILLS THURSDAY INTO FRIDAY MORNING...
...TRAVEL IMPACTS POSSIBLE ACROSS NE OK/NW AR THURSDAY...
.SHORT TERM...
(Today)
Issued at 302 AM CST Wed Dec 21 2022
Low clouds are expected to erode this morning with mainly high
clouds this afternoon. Southeast winds will also begin to increase
this afternoon with high temperatures generally in the mid to
upper 40s.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 302 AM CST Wed Dec 21 2022
Strong arctic cold front will move into northeast Oklahoma late
tonight, moving to near the I-44 corridor by 12Z as vigorous
upper level trough dives out of the northern Rockies and into the
central Plains. A few patchy areas of light rain will be possible
ahead of front across NE OK. As precipitation begins to expand
Thursday morning, there may be a brief period of sleet/freezing
rain along and immediately behind cold front as temperatures
rapidly drop. This could cause a few elevated roadways to become
slick and hazardous.
Any wintry mix will quickly transition to snow behind the front
...spreading into northwest Arkansas by late morning Thursday.
Still expect 1 to 2 inches of snow with locally 3 inches possible.
The highest snow totals are forecast along the OK/KS/AR/MO borders.
A winter weather advisory has been issued for portions of NE OK/NW
AR for Thursday. With frequent wind gust around 40 mph behind the
front, blowing snow could create a brief period of near blizzard
like conditions with significantly reduced visibilities. The snow
will begin to shift east of northwest Arkansas by late Thursday
afternoon.
Bitterly cold conditions are expected into Thursday night with
wind chill indices falling into the -20 to -25 deg range by Friday
morning across NE OK/NW AR. A wind chill warning will be issued
for aforementioned area with a wind chill advisory further south
across SE OK/WC AR where indices will fall to -10 to -15 degrees.
The unseasonably cold weather will continue on Friday with winds
slowly subsiding by Saturday morning as 1040 MB high builds over
the region. Temperatures are forecast to warm above freezing on
Christmas Day outside of any snowpack areas. A weak cold front may
move through the area early next week, but still expect a warming
trend through mid week as surface high quickly shifts east.
&&
.AVIATION...
(06Z TAFS)
Issued at 1034 PM CST Tue Dec 20 2022
Shallow cold front has nearly stalled from near MLC northeast to
far NW AR. Latest satellite seems to indicate southward movement
of IFR cigs has stopped just short of KFYV terminal. With the
latest short-term guidance suggesting the low cigs will retreat
later tonight, will leave cigs out of KFYV and will instead throw
in some light fog potential. KXNA/KROG will have IFR cigs
initially, but should return to VFR by 12Z. NE OK TAF sites will
start with MVFR cigs with some indication they may drop to IFR
overnight. KMLC will start with patchy IFR cigs as well. Low cigs
should scatter out of E OK sites between mid-morning and midday.
Scattered to broken high cloud will persist after low clouds exit.
Winds will turn around to the south on Wednesday.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 13 16 0 / 0 20 60 0
FSM 49 30 32 4 / 0 0 40 0
MLC 48 24 31 3 / 0 0 20 0
BVO 44 9 11 -1 / 0 30 70 0
FYV 47 22 28 -3 / 0 0 70 0
BYV 47 25 28 -4 / 0 0 80 0
MKO 47 22 29 1 / 0 10 50 0
MIO 45 11 15 -3 / 0 20 80 0
F10 48 20 27 2 / 0 10 30 0
HHW 49 32 35 6 / 0 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 4 AM to 6 PM CST Thursday for
OKZ054>058-060>063-067>069.
Wind Chill Warning from 6 AM Thursday to noon CST Friday for
OKZ054>064.
Wind Chill Advisory from 6 AM Thursday to noon CST Friday for
OKZ049-053-065>076.
AR...Winter Weather Advisory from 4 AM to 6 PM CST Thursday for
ARZ001-002-010-011.
Wind Chill Warning from 6 AM Thursday to noon CST Friday for
ARZ001-002-010-011.
Wind Chill Advisory from 6 AM Thursday to noon CST Friday for
ARZ019-020-029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...30Hazardous weather outlook, Dec 20, 4:53 PM CST, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CST Tue Dec 20 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CST Tue Dec 20 2022 ...DANGEROUSLY COLD WEATHER EXPECTED THURSDAY INTO FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY AND THURSDAY...Winter Weather Potential...High Wind Potential and Dangerous Wind Chill Potential. FRIDAY...High Wind Potential...Dangerous Wind Chill Potential. SATURDAY AND SUNDAY...Dangerous Wind Chill Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... An arctic cold front will blast through the region late Wednesday night into Thursday. Temperatures will plummet behind the front with wind gusts at 30 to 45 mph. Dangerous wind chills will also develop with indices falling to 15 to 25 degrees below zero by Friday morning. A band of snow is expected to spread across the area behind the front late Wednesday night into Thursday. Uncertainties remain with snow location and intensity, however a window of near blizzard like conditions may develop across far northeast Oklahoma where visibilities are greatly reduced by blowing snow. Overall snowfall amounts are forecast in the one to three inch range with the highest totals near the Oklahoma, Kansas border and in the higher terrain of far northwest Arkansas. Stay tuned to the latest forecasts and expect travel impacts across the region on Thursday. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and first responders should continue preparations for a period of bitterly cold weather starting Thursday and continuing through the Christmas holiday weekend. Community shelters may become necessary due to the dangerous wind chills. An increased risk of water pipe ruptures may develop with forecast low temperatures in the single digits Friday, Saturday and Sunday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:30 AM CST | Wind Chill Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more | 57 hr |
| Dec 21, 3:30 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 39 hr |
| Dec 21, 8:18 AM CST | Freezing Fog Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
Nearby
Wind Chill Advisories in Oklahoma, 2022Wind Chill Advisories in Arkansas, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.